Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 185, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Nov 29, 2016, 10:41 PM CST for Bledsoe County, Sequatchie County, Tennessee. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2016, 10:41 PM CST (04:41 UTC)
- Expired
- Nov 29, 2016, 11:04 PM CST
- In force
- 23 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bledsoe County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 10:45 PM CST | TSTM WND DMG | Pikeville, TN | A FEW TREES AND LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 10:11 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 321 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849
WUUS54 KMRX 300441
SVRMRX
TNC007-153-300515-
/O.NEW.KMRX.SV.W.0185.161130T0441Z-161130T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1041 PM CST TUE NOV 29 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SEQUATCHIE COUNTY IN EASTERN TENNESSEE...
NORTHWESTERN BLEDSOE COUNTY IN EASTERN TENNESSEE...
* UNTIL 1115 PM CST
* AT 1041 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHEAST OF GRUETLI-LAAGER...OR 12 MILES NORTHWEST OF DUNLAP...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
PIKEVILLE...MOUNT CREST...FALL CREEK FALLS STATE PARK AND OLD
CUMBERLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN MORRISTOWN.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR EASTERN
TENNESSEE.
LAT...LON 3555 8550 3555 8546 3556 8545 3557 8542
3572 8526 3575 8527 3575 8526 3576 8527
3577 8525 3577 8517 3561 8506 3545 8554
3549 8554 3553 8560
TIME...MOT...LOC 0441Z 240DEG 38KT 3550 8555
HAIL...<.75IN
WIND...60MPH
$$
DGS1 follow-up statement
023
WWUS54 KMRX 300504
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1104 PM CST TUE NOV 29 2016
TNC007-153-300513-
/O.CAN.KMRX.SV.W.0185.000000T0000Z-161130T0515Z/
SEQUATCHIE TN-BLEDSOE TN-
1104 PM CST TUE NOV 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SEQUATCHIE AND
NORTHWESTERN BLEDSOE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CST FOR EASTERN
TENNESSEE.
LAT...LON 3555 8550 3555 8546 3556 8545 3557 8542
3572 8526 3575 8527 3575 8526 3576 8527
3577 8525 3577 8517 3561 8506 3545 8554
3549 8554 3553 8560
TIME...MOT...LOC 0501Z 240DEG 38KT 3562 8530
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 9:09 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 29, 9:09 PM CST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1009 PM EST Tue Nov 29 2016
.DISCUSSION...
Mesoanalysis shows a boundary, noted by a tight dewpoint gradient,
between Athens and Cleveland at the moment. It has made slow
northward progress in the past few hours, but the primary severe
weather threat tonight will be to the south of this boundary.
Instability parameters indicate an environment in SE TN that is
less supportive of severe storms than in AL, so weakening of the
storms is expected as they move NE. However with 0-1 km SR
helicity values still very high, and with the boundary in the
area, an isolated tornado threat will continue.
The need for a flahs flood watch was considered, as the models are
showing very high PW values for this time of year, in the 1.5-1.75
inch range. Storm total QPF amounts in the NAM are between 1.5-2.5
inches across the area, and the GFS is a little higher than that.
However, the most bullish SREF member is showing 1.5 inches, with a
mean of 1 inch. With one-hour flash flood guidance values being on
the order of 2-2.5 inches, the rivers and streams should be able to
hold a lot of runoff before flooding. For now, will hold off on
issuing a flash flood watch. The burn scar areas in the mountains
and urban areas will be the locations with the best flooding
potential.
The Wind Advisory and High Wind Warning will be left as is. The
update will adjust pops and temperatures to better match current
obs.
&&
.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN 64 66 40 57 / 100 100 10 10
Knoxville McGhee Tyson Airport, TN 58 66 41 55 / 80 100 20 10
Oak Ridge, TN 54 66 41 53 / 90 100 10 10
Tri Cities Airport, TN 45 67 39 52 / 30 100 20 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 3 PM EST Wednesday for Cherokee-Clay.
TN...Wind Advisory until 3 PM EST Wednesday for East Polk-Johnson-NW
Blount-North Sevier-Northwest Carter-Northwest Cocke-
Northwest Greene-Northwest Monroe-Southeast Carter-
Southeast Greene-Southeast Monroe-Unicoi-Washington TN.
High Wind Warning until 3 PM EST Wednesday for Blount Smoky
Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains.
VA...Wind Advisory until 3 PM EST Wednesday for Wise.
&&
DGSHazardous weather outlook, Nov 29, 2:10 PM CST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EST TUE NOV 29 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-302015- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 310 PM EST TUE NOV 29 2016 /210 PM CST TUE NOV 29 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT THROUGH WEDNESDAY ...HIGH WIND WARNING IS IN EFFECT FOR THE SMOKY MOUNTAINS FROM LATE THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON... ...WIND ADVISORY IS IN EFFECT FOR THE REST OF THE FAR EASTERN TENNESSEE MOUNTAINS AND ADJACENT FOOTHILLS...MOUNTAINS OF SOUTHWEST NORTH CAROLINA...AND WISE COUNTY..VIRGINIA FOR LATE TONIGHT THROUGH EARLY WEDNESDAY AFTERNOON... ...A SLIGHT CHANCE OF SEVERE STORMS ACROSS THE CUMBERLAND PLATEAU AND PORTIONS OF EAST TENNESSEE TONIGHT AND WEDNESDAY... ...FLASH FLOODING CONCERNS ACROSS THE PIGEON FORGE/GATLINBURG AREAS DUE TO THE POTENTIAL OF LOCALLY HEAVY RAIN OCCURRING ACROSS THE THE BURN SCARS FROM THE RECENT FIRES... A STRONG JET WILL ONCE AGAIN DEVELOP OVER THE SOUTHERN APPALACHIANS TONIGHT AND WEDNESDAY MORNING PRODUCING SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ACROSS THE HIGHER ELEVATIONS...GENERALLY AT OR ABOVE 3000 FEET. AREAS BELOW 3000 FEET...WINDS WILL BECOME SOUTHWEST AND INCREASING TO 15 TO 30 MPH WITH GUSTS TO 40 MPH EARLY WEDNESDAY MORNING. A FRONTAL BOUNDARY WILL APPROACH THE AREA TONIGHT PRODUCING SHOWERS AND THUNDERSTORMS. DUE TO THE STRONG WINDS AND COLD AIR ALOFT...STORMS COULD BE STRONG AND SOME MAY EVEN BECOME SEVERE...ESPECIALLY ACROSS THE SOUTHERN TN VALLEY. THE MAIN THREAT WILL BE HAIL AND STRONG DAMAGING WINDS. DEPENDING ON HOW MUCH INSTABILITY WILL BE AVAILABLE...AN ISOLATED TORNADO IS ALSO POSSIBLE. RAINFALL BETWEEN 1 AND 1 1/2 INCHES CAN BE EXPECTED WITH LOCAL AMOUNTS UP TO 2 INCHES POSSIBLE. DUE TO THE POTENTIAL OF LOCALLY HEAVY RAINS LATE TONIGHT AND WEDNESDAY MORNING FALLING OVER THE BURN SCARS IN AND AROUND GATLINBURG AND PIGEON FORGE...FLASH FLOODING IS A CONCERN ACROSS THESE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION MAY BE NEEDED FOR TONIGHT AND WEDNESDAY MORNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 10:14 PM CST | Tornado Warning | MRX | Marion | 31 min |
| Nov 29, 10:42 PM CST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 48 min |
| Nov 29, 10:58 PM CST | Tornado Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 47 min |
| Nov 29, 11:09 PM CST | Severe Thunderstorm Warning | MRX | Hamilton, Marion | 36 min |
| Nov 29, 11:11 PM CST | Areal Flood Advisory | MRX | Bledsoe, Marion, Sequatchie | 3 hr |
| Nov 29, 11:23 PM CST | Tornado Warning | MRX | Bledsoe, Rhea | 24 min |
| Nov 29, 11:26 PM CST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 34 min |
| Nov 29, 11:34 PM CST | Tornado Warning | MRX | Bradley, Hamilton | 26 min |
| Nov 29, 11:54 PM CST | Tornado Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 36 min |
| Nov 30, 12:14 AM CST | Areal Flood Advisory | MRX | Anderson, Campbell, Morgan, Scott | 3 hr |
| Nov 30, 12:20 AM CST | Tornado Warning | MRX | McMinn, Monroe | 25 min |
| Nov 30, 12:36 AM CST | Severe Thunderstorm Warning | MRX | McMinn, Meigs | 24 min |
| Nov 30, 12:41 AM CST | Severe Thunderstorm Warning | MRX | Hamilton | 34 min |
| Nov 30, 12:43 AM CST | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 32 min |
| Nov 30, 12:54 AM CST | Tornado Warning | MRX | Blount, Loudon, Monroe | 36 min |
| Nov 30, 1:00 AM CST | Tornado Warning | MRX | Bradley, Hamilton, Polk | 30 min |
| Nov 30, 1:07 AM CST | Severe Thunderstorm Warning | MRX | Loudon, McMinn, Monroe | 23 min |
| Nov 30, 1:18 AM CST | Tornado Warning | MRX | Blount, Sevier | 27 min |
| Nov 30, 1:29 AM CST | Tornado Warning | MRX | Bradley, McMinn, Monroe, Polk | 31 min |
| Nov 30, 1:41 AM CST | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 34 min |
| Nov 30, 1:44 AM CST | Tornado Warning | MRX | Blount, Loudon | 20 min |
| Nov 30, 2:03 AM CST | Severe Thunderstorm Warning | MRX | Knox | 27 min |
| Nov 30, 2:13 AM CST | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 32 min |
| Nov 30, 2:24 AM CST | Tornado Warning | MRX | Morgan | 10 min |
| Nov 30, 2:41 AM CST | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie | 34 min |
| Nov 30, 3:12 AM CST | Severe Thunderstorm Warning | MRX | Bledsoe, Bradley, Hamilton, Loudon, McMinn, Marion and 5 more | 33 min |
| Nov 30, 3:16 AM CST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Morgan, Roane, Scott and 1 more | 3 hr |
| Nov 30, 3:19 AM CST | Areal Flood Advisory | MRX | Anderson, Knox, Loudon, Roane | 3 hr |
| Nov 30, 3:36 AM CST | Special Weather Statement | MRX | Johnson, Sullivan, Washington | 39 min |
| Nov 30, 3:42 AM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk and 1 more | 33 min |
| Nov 30, 3:51 AM CST | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan, Washington | 39 min |
| Nov 30, 3:53 AM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion, Sequatchie | 37 min |
| Nov 30, 3:53 AM CST | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, McMinn, Monroe and 1 more | 52 min |
| Nov 30, 4:14 AM CST | Severe Thunderstorm Warning | MRX | Blount, Bradley, McMinn, Monroe, Polk | 31 min |
| Nov 30, 4:25 AM CST | Flash Flood Warning | MRX | Anderson, Campbell, Morgan | 3 hr |
| Nov 30, 4:27 AM CST | Severe Thunderstorm Warning | MRX | Blount, Grainger, Hamblen, Jefferson, Knox, Monroe and 1 more | 48 min |
| Nov 30, 4:30 AM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Loudon, McMinn, Meigs, Monroe and 1 more | 30 min |
| Nov 30, 4:38 AM CST | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Hancock, Hawkins, Union | 52 min |
| Nov 30, 4:46 AM CST | Severe Thunderstorm Warning | MRX | Blount, Bradley, Hamilton, McMinn, Meigs, Monroe and 2 more | 44 min |
| Nov 30, 4:51 AM CST | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Monroe | 3 hr |
| Nov 30, 4:51 AM CST | Areal Flood Advisory | MRX | Claiborne, Hancock | 3 hr |
| Nov 30, 4:54 AM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, Marion | 36 min |
| Nov 30, 5:14 AM CST | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins, Sullivan, Washington | 46 min |
| Nov 30, 5:24 AM CST | Special Weather Statement | MRX | Blount, Monroe, Sevier | 51 min |
| Nov 30, 5:25 AM CST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 35 min |
| Nov 30, 5:47 AM CST | Severe Thunderstorm Warning | MRX | Carter, Greene, Johnson, Sullivan, Unicoi, Washington | 58 min |
| Nov 30, 6:14 AM CST | Special Weather Statement | MRX | Cocke, Sevier | 46 min |
| Nov 30, 6:46 AM CST | Special Weather Statement | MRX | Bradley, Hamilton | 44 min |
| Nov 30, 6:47 AM CST | Special Weather Statement | MRX | Loudon | 43 min |
| Nov 30, 6:50 AM CST | Areal Flood Advisory | MRX | Blount, Loudon, Monroe | 3 hr |
| Nov 30, 7:18 AM CST | Special Weather Statement | MRX | Bradley, McMinn, Monroe, Polk | 42 min |
| Nov 30, 7:26 AM CST | Flash Flood Warning | MRX | Bradley, Hamilton, McMinn, Meigs | 3 hr |
| Nov 30, 7:39 AM CST | Flash Flood Warning | MRX | Loudon, McMinn, Monroe | 3 hr |
| Nov 30, 8:01 AM CST | Special Weather Statement | MRX | Blount, Monroe, Polk, Sevier | 59 min |
| Nov 30, 8:56 AM CST | Special Weather Statement | MRX | Cocke, Sevier | 64 min |
| Nov 30, 9:15 AM CST | Areal Flood Advisory | MRX | Cocke, Jefferson, Sevier | 3 hr |
| Nov 30, 9:18 AM CST | Severe Thunderstorm Warning | MRX | Sullivan | 27 min |
| Nov 30, 10:26 AM CST | Areal Flood Advisory | MRX | Bradley, Hamilton, McMinn, Monroe, Polk | 3 hr |
| Nov 30, 11:05 AM CST | Severe Thunderstorm Warning | MRX | Polk | 40 min |
| Nov 30, 12:26 PM CST | Areal Flood Advisory | MRX | Sevier | 109 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.